Welcome, Guest. Please login or register. Did you miss your activation email?

Author Topic: Subconjunctival hemorrhage  (Read 6831 times)

eyesite_admin

  • Administrator
  • Jr. Member
  • *****
  • Posts: 80
Subconjunctival hemorrhage
« Reply #1 on: July 18, 2011, 09:23:11 AM »
Q: A loved one has recently had what looks like a broken blood vessel in his eye which at first caused him no pain. But unlike a subconjuctival hemorrhage, it has gotten worse. It now takes up the whole of his inner left eye. In the last week it has gotten quite painful for him, with headaches and his eye burning and itching. He went to the doctor and was given drops saying that it was allergies. But now the red is raised up off the eye and there is a yellowish color with it. The drops are bringing him no relief at all. They make his eyes hurt worse if anything. The other eye is fine which makes us think that it isn't allergies. Any idea of what this is or what we can do?
A: From this description, such an eye sounds like it has a large subconjunctival hemorrhage. These can cause discomfort and as they age the breakdown hemoglobin products can produce a yellow color. Treatment is symptomatic. Some large subconjunctival hemorrhages can take a couple of weeks to clear. When they do, they leave no after effects.
Things that predispose one to this are aspirin and blood thinners like heparin and Coumadin. Sometimes they will occur after coughing, sneezing straining on the toilet and other things which increase the venous pressure in the head.
If still concerned this person can reconsult with his eye doctor.

Eyesite Vision Correction Forum

Subconjunctival hemorrhage
« Reply #1 on: July 18, 2011, 09:23:11 AM »